Open Access
June, 1956 Approximate Upper Percentage Points for Extreme Values in Multinomial Sampling
Robert M. Kozelka
Ann. Math. Statist. 27(2): 507-512 (June, 1956). DOI: 10.1214/aoms/1177728273


Given a $k$-fold multinomial distribution with equal probability for each category, the probability of the largest frequency in any category is desired. A simple asymptotic approximation to the upper percentage points of this distribution is obtained. A table of .95 and .99 points of the approximation for $k = 1(1)25$, and a table comparing these with actual values for $k = 3, 4, 5$ and $n = 3(1)12$, are provided. An investigation of the moment problem is given.


Download Citation

Robert M. Kozelka. "Approximate Upper Percentage Points for Extreme Values in Multinomial Sampling." Ann. Math. Statist. 27 (2) 507 - 512, June, 1956.


Published: June, 1956
First available in Project Euclid: 28 April 2007

zbMATH: 0071.13404
MathSciNet: MR78626
Digital Object Identifier: 10.1214/aoms/1177728273

Rights: Copyright © 1956 Institute of Mathematical Statistics

Vol.27 • No. 2 • June, 1956
Back to Top